# SDR QMLA2019030419024

- Difficulty date: March 4, 2019
- Submitted: March 5, 2019
- Operation: Air carrier
- Aircraft: N702LM
- Make and model: Bolkms BK117C2
- Aircraft serial: 9197
- Aircraft time: 2,314 hours, 8,896 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 1,508 hours, 3,003 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Magnetic Seal
- Part number: 9560131840
- Condition: Leaking
- Location: Nr 2 Engine
- Component: Gearbox
- Component part number: 70BM013110
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, B

## Discrepancy

WHILE CONDUCTING A MAINTENANCE TEST FLIGHT, WITH TWO MECHANICS ABOARD, AIRCRAFT WAS RETURNING TO AIRPORT (KUKT) AFTER HAVING REFUELED AT AIRPORT (KLOM). AIRCRAFT WAS IN CRUISE FLIGHT WITH AUTOPILOT ENGAGED, 1500FT MSL AND 120KIAS. THREE MINUTES INTO THE FLIGHT, THE NR 2 ENGINE LOW OIL PRESSURE LIGHT FLASHED ON MOMENTARILY. THE NR 2 ENGINE LOW OIL PRESSURE LIGHT THEN CONTINUED TO COME ON, AND THEN GO OFF, AS THE PRESSURE FLUCTUATED BETWEEN 1.0KPA AND 1.3KPA. PILOT DISENGAGED AUTOPILOT, AND SLOWED THE AIRCRAFT TO 80KIAS. AT THAT POINT AFTER CONSULTING WITH THE MECHANICS, PILOT OPTED TO BRING THE NR 2 ENGINE TO IDLE, IN ORDER TO HAVE THE ENGINE AVAILABLE FOR A DUAL ENGINE LANDING AT KUKT. WHILE THE NR 2 ENGINE WAS IN IDLE, NR 2 ENGINE OIL PRESSURE CONTINUED TO DECREASE. PRESSURE WAS NOW FLUCTUATING BETWEEN 0.8KPA AND 1.0KPA. MECHANIC IN THE PASSENGER AREA, LOOKED BACK AND SAW OIL STREAKING DOWN THE CLAMSHELL DOOR. AT THAT POINT PILOT OPTED TO SHUT THE NR 2 ENGINE OFF, AS HE WOULD NOT BE ABLE TO BRING IT BACK TO FLY FOR THE LANDING, AND TO ALLOW NR 1 ENGINE TO PROVIDE SINGLE ENGINE POWER LIMITS. PILOT CALLED AIRCOM AND INFORMED THEM THAT AIRCRAFT WAS NOW SINGLE-ENGINE, AND THAT PILOT WAS CONTINUING ON TO THE MAINTENANCE FACILITY AT KUKT. PILOT DECLARED AN EMERGENCY ON CTAF FOR KUKT, AND HAD THE MECHANICS CALL AHEAD TO THE MAINTENANCE FACILITY. PILOT LINED UP FOR A SHALLOW APPROACH TO RUNWAY 29, AND EXECUTED A RUNNING LANDING.  
MECHANICS HAD PERFORMED A REPLACEMENT OF #2 ENGINE MAG INPUT SEAL.  AN IDLE SPEED LEAKAGE CHECK HAD BEEN CONDUCTED, ALONG WITH A WALK AROUND PRIOR TO DEPARTURE FROM KUKT, AND ANOTHER WALK AROUND WAS CONDUCTED PRIOR TO DEPARTURE FROM KLOM.
